I was an extremely independent and successful woman. My anxiety disorder has stolen my life. I have tried acupuncture, aromatherapy, osteopathics, meditation, yoga, and several different medications. The medications either leave me feeling empty or add bouts of depression to the mix. I can live a pretty normal life for the most part. I have a job that is very understanding and a boyfriend who is the most supportive and patient person on the planet, but there are some things that are now out of my reach. I will never again have a successful career, I can't drive long distances alone, and supermarkets plague me. I feel like it's starting to get bad again and I'm scared to try any new medication. I just feel stuck. It controls my life even when the panic attacks are not a daily occurrence. When they do hit, the symptoms are debilitating. Out of the blue, I will have chest pains, trouble breathing, sweating, nausea, and I black out. Since there is no warning, I'm terrified to do anything out of my safe little routine. I feel like a burden to my family and loved ones. I will literally try anything!! At this point, talking seems to be my only option. Please message with any tips, words of encouragement, anything.
I just want my life back: I was an... - Living with Anxiety
This is exactly how I'm feeling lately. It's so frustrating, and I'm actually having anxiety about having anxiety!!!
Crying only helps me for a few moments.. night time is when it's the worst I get so scared.
But talking to people really does distract me more than anything else.
If you want to talk feel free to message me
First of all welcome to the site don't think we have chatted before.
have you spoken to your doctor lately on how you are feeling? Maybe he has some other therapies you could try, such as CBT maybe.
When you said you felt stuck I can relate to that, I seem to have made a sort of zone where I feel safe and anything out of that leaves me sort of lost and worried.
I found that doing mindfulness meditation helped calm my down, there are lots of apps on line you can try.
Or maybe what you need is some counselling to see where this anxiety started and what's keeping it going for you.
I can have good days where I can get on with things and others where like you say, out of the blue panic and all it's symptom's appear from no where.
keep chatting on here as I am sure others will come up with some ideas.
Thank you for the reply gardener. After my last round of therapy and disastrous medication trial, I was left disillusioned and decided to embark on the "just deal" journey. Now that it's no longer working, I have made an appointment with a therapist to discuss treatment options. I will keep the everyone updated and if I find a magic cure, I will be sure to share with everyone.
I think we all try the "Just deal with it" journey me as well.
Glad you are going to see a therapist, and yes if you get the magic cure be sure to pass it on.
I have been on buspar for several months now. I am still working on the dosage, but I do feel better overall. I still have days where I feel that everything is crashing down, but they are definitely less frequent and less severe than they were without medication. I like the buspar because it's very low side effects, so I don't feel like a zombie. I feel like my normal self for the most part. I have come to the realization that this will never be completely gone, but maybe it can be somewhat manageable on most days.
Morning Slw,welcome to the site.
Can't really add anything to what gardener has said,and the advice she's given you.
Just wanted to let you know I've read your post and to say hello.
Take care and best wishes xxxx
Hi lowton girl sorry ive not been in touch lately as ive been feeling very down lately having muscle cramps in the backs of my legs ! Left arm feels sore as if ive got pins and needles all the time ! Its getting to the stage were i cant see any end to this ! Had my quetiapine increased but as ive not been on the new dose that long im climbing the walls ! I just want to feel normal again is that to much to ask ! Going back to see the phycatrist hope he can help he was talking about changing my meds to see if that will help ! Thanks for listening hope you are well.(david)
I'm really sorry to hear you are having such an awful time.Do you think some if your symptoms could be due to the increased dosage of your medication,I'm sorry but I've no experience of what your taking.
I know the feeling of wanting to be normal again,had that a few months ago when I had a few panic attacks very close together.and you get in that vicious circle when you worry about the anxiety,you feel ill,you worry about your health, and that makes you more anxious,took me a while to realise that anxiety has so many different physical symptoms!!
Do you do any relaxation techniques,don't know if I've mentioned these before.you can download several sites, Headspace,Mindfulness and Calm.com are the ones I use,I prefer calm.com,it seems to suit me the best. Worth giving them a try.
Slow deep breathing is very calming,reading listening to music and playing games on my iPad also help me, keeps my mind of busy with other things.
I also go for a walk,as I find being in the fresh air beneficial,I don't mean hiking,just getting out of the house for 1/2 an hour or so.
Hope you get some help at your appointment as a change of meds may be helpful
.please take care,and remember your not alone, always someone to talk to on here, I pop on several times throughout the day,so will see your messages,and I'll always answer.
Hi anne thank you so much for getting back to me so quickly ! I will try the sites you were talking about and let you know how i get on ! Im not sure if the increase in the dose is not helping as ive only been on the increased dose for 3/4 days ! I was looking into self hypnosise cds i seen one by paul mckenna who i rate highly dont know if anybody else have tried it ! Im really thankful to you for your help will keep you posted how i get on take care david x
No problem David.
Can't help with the self-hypnosis,not something I've ever thought about.
If you've only been on the increased dosage for only a few days,it maybe sideeffects as it can take time for your body to get used to them,something to talk over when you see the physiatrist.
Do let me know how things are going .Anne x
I know exactly how you feel. I feel my life has been stolen also and it is really ticking me off. What makes it worse is that I don't know if I have an underlying medical condition that is making this worse as my doctors are just ping ponging me between specialists. I can relate totally to what you are feeling. My only hope is with therapy and medication that I will be able to lead a somewhat normal life. They say anxiety is highly treatable and my hope is that is just not a bunch of hooey.